Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 72, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 13, 2001, 8:54 PM CDT for Frontier County, Nebraska. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 13, 2001, 8:54 PM CDT (01:54 UTC)
- Expired
- Jun 13, 2001, 10:00 PM CDT
- In force
- 66 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Frontier County, NE
The radar
The North Platte radar (KLNX), 157 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2567 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
176 WUUS53 KLBF 140155 SVRLBF NEC063-140300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 854 PM CDT WED JUN 13 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRONTIER COUNTY IN SOUTHWEST NEBRASKA * UNTIL 1000 PM CDT * AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 29 MILES SOUTH OF MAYWOOD TO 30 MILES SOUTH OF STOCKVILLE MOVING NORTHEAST AT 50 MPH. * SEVERE THUNDERSTORMS WILL BE... OVER STOCKVILLE AROUND 920 PM CDT OVER CURTIS AROUND 925 PM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THESE THUNDERSTORMS MAY PRODUCE WEAK...SHORT LIVED TORNADOS ALONG ITS LEADING EDGE. HOWEVER...THE PRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. QUICKLY SEEK SAFETY IN A BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING FOR SOUTHWEST NEBRASKA. LAT...LON 4068 10074 4036 10074 4036 10012 4067 10003 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:29 PM CDT, 6 hours 25 minutes earlier.
Area forecast discussion, Jun 13, 2:29 PM CDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 229 PM CDT WED JUN 13 2001 ...POPS FIRST THREE PERIODS WILL BE THE CHALLENGE... UPPER PATTERN FEATURES A LARGE SLOW MOVING CLOSED LOW OVER THE NORTHERN ROCKIES AND A LARGE RIDGE OVER THE EASTERN STATES. AT THE SURFACE...LOW PRESSURE IS CENTERED NEAR YKN SD WITH A TRAILING COLD FRONT INTO THE OK/TX PANHANDLES WHERE ANOTHER LOW PRESSURE CENTER IS EVOLVING. MODELS HAVE REMAINED IN AGREEMENT FOR SEVERAL RUNS CONCERNING RAPID INCREASE IN CLOUDS AND DEVELOPING PRECIP OVER THE CWA TONIGHT. VERY STRONG WAVE IS EXPECTED TO EJECT FROM THE AFOREMENTIONED CLOSED LOW. SIGNIFICANT COUPLET OF PV ADVECTION/UPPER DIVERGENCE/MID LEVEL FRONTOGENESIS WILL DEVELOP OVER THE CWA TONIGHT AS THE MAIN PV LOBE DIGS INTO COLORADO. SURFACE LOW HAS BEEN RESOLVED TO SHIFT FROM SOUTHEASTERN CO TO SOUTHERN NEBRASKA BETWEEN 00Z AND 12Z THURSDAY. STRONG UPGLIDE ALSO INDICATED OVER THE AREA TONIGHT AT THE ONSET OF THE EXPECTED PRECIP...EVIDENCE THAT MOIST/UNSTABLE AIR WILL WRAP NORTH AND WEST OF SURFACE LOW AS IT DEEPENS. THUS HIGH POPS FROM PREVIOUS FORECAST WILL BE MAINTAINED. NOT MUCH CHANGE THURSDAY. UPGLIDE WILL TAPER OFF BUT EXCELLENT PV ADVECTION/UPPER DIVERGENCE/MID LEVEL FRONTOGENESIS COUPLET EXPECTED TO PERSIST AND MAINTAIN DEEP LAYER VERTICAL MOTION WITHIN HIGH MOISTURE WRAP AROUND REGION. THUS HIGH POPS WILL REMAIN IN THE FORECAST. WINDS WILL GRADUALLY SHIFT AROUND TO THE NORTHWEST THROUGHOUT THE CWA AS THE SURFACE LOW LIFTS THROUGH EASTERN NEBRASKA INTO SOUTH DAKOTA. MODEL WIND AND Q-VEC FORECASTS FROM SFC TO H85 LAYER SUGGESTS AT LEAST WINDY CONDITIONS TO DEVELOP IN LEE OF SURFACE LOW WITH TIGHT GRADIENT AND STRONG SUBSIDENCE. UPPER AND SURFACE LOW WILL CONTINUE TO LIFT INTO SD/MN THURSDAY NIGHT SUCH THAT PRECIP SHOULD END IN NORTH CENTRAL ZONES AROUND 06Z. STRONG LARGE SCALE SUBSIDENCE AND DRYING FARTHER TO THE SOUTHWEST WITH A DRY FORECAST. GRADIENT SUFFICIENT TO PREVENT DECOUPLING AND WILL STAY NEAR GUIDANCE MINS. MODELS RESOLVE LARGE SCALE SUBSIDENCE ACROSS THE AREA FRIDAY THROUGH FRIDAY NIGHT. UPPER LOW TO LIFT FARTHER AWAY AND HEIGHTS WILL STEADILY RISE SUCH THAT FLAT RIDGING WILL BE CENTERED ALONG THE DIVIDE BY 12Z SATURDAY. WARMING TREND WILL BEGIN. THINK WARMEST GUIDANCE MAXES ON FRIDAY ARE REASONABLE GIVEN FULL SUNSHINE AND WESTERLY COMPONENT TO LOW LEVEL FLOW. IN THE EXTENDED...ESSENTIALLY NO CHANGE TO PREVIOUS EXTENDED FORECAST. RIDGING AND DRY CONDITIONS WILL PERSIST THROUGH THE WEEKEND AND GENERALLY THROUGH NEXT WEDNESDAY. PASSING WAVES MONDAY AND WEDNESDAY MAY INITIATE CONVECTION AND A MENTION IS IN THE FORECAST. FSEASONABLE TEMPS EXPECTED. .LBF...NONE. DJB
In the hours before
Local storm report, Jun 13, 8:34 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
834 PM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM 10 SSW CURTIS NE .75 INCH HAIL
06/13/01 FRONTIERLocal storm report, Jun 13, 8:50 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
850 PM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 PM 3 NE CURTIS NE .75 INCH HAIL
06/13/01 FRONTIERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 59 min |
| Jun 13, 9:31 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 44 min |
| Jun 13, 9:45 PM CDT | Tornado Warning | LBF | Custer | 30 min |
| Jun 13, 10:02 PM CDT | Tornado Warning | LBF | Custer | 28 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.